Alert archive / Arizona / Red Flag Warnings in 2011
Red Flag Warning 17, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Jun 2, 2011, 4:14 AM MST for 4 counties in Arizona. It took effect at Jun 2, 2011, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2011, 4:14 AM MST (11:14 UTC)
- In effect from
- Jun 2, 2011, 11:00 AM MST
- Expired
- Jun 2, 2011, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 11:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4316 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
686 WWUS85 KFGZ 021114 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 414 AM MST THU JUN 2 2011 AZZ107-109>117-138>140-022315- /O.UPG.KFGZ.FW.A.0016.110602T1800Z-110603T0300Z/ /O.NEW.KFGZ.FW.W.0017.110602T1800Z-110603T0300Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 414 AM MST THU JUN 2 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. * AFFECTED AREA: MOGOLLON RIM...WHITE MOUNTAINS...OAK CREEK AND SYCAMORE CANYONS...COCONINO PLATEAU...LITTLE COLORADO RIVER VALLEY...NORTHEAST PLATEAUS AND MESAS...BLACK MESA...CHINLE VALLEY...CHUSKA MOUNTAINS AND DEFIANCE PLATEAU. * 20-FOOT WINDS: SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 5 TO 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
2 follow-up statements
226 WWUS85 KFGZ 022036 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 136 PM MST THU JUN 2 2011 AZZ107-109>117-138>140-030300- /O.CON.KFGZ.FW.W.0017.000000T0000Z-110603T0300Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 136 PM MST THU JUN 2 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... CRITICAL FIRE WEATHER CONDITIONS ARE BEING OBSERVED EARLY THIS AFTERNOON IN THE WARNING AREA. THEY WILL CONTINUE THROUGH SUNSET...WITH WIND SPEEDS THEN DECREASING. POOR OVERNIGHT RH RECOVERY IS FORECAST TONIGHT. * AFFECTED AREA: MOGOLLON RIM...WHITE MOUNTAINS...OAK CREEK AND SYCAMORE CANYONS...COCONINO PLATEAU...LITTLE COLORADO RIVER VALLEY...NORTHEAST PLATEAUS AND MESAS...BLACK MESA...CHINLE VALLEY...CHUSKA MOUNTAINS AND DEFIANCE PLATEAU. * 20-FOOT WINDS: SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 45 MPH. * RELATIVE HUMIDITIES: AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 5 TO 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
937 WWUS85 KFGZ 030306 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 806 PM MST THU JUN 2 2011 ...WINDS HAVE SIGNIFICANTLY DECREASED THIS EVENING... .A LOW PRESSURE TROUGH WILL CONTINUE TO LIFT TO THE NORTHEAST OF THE REGION OVERNIGHT ALLOWING FOR LIGHTER WINDS ON FRIDAY. THE ONLY AREA OF CONCERN WILL BE OVER SOUTHERN APACHE COUNTY WHERE THE SOUTHWEST WINDS WILL BE STRONG ENOUGH COMBINE WITH THE LOW RELATIVE HUMIDITY VALUES THAT CRITICAL FIRE WEATHER CONDITIONS MAY BE POSSIBLE FRIDAY AFTERNOON. AZZ107-109>117-138>140-030415- /O.EXP.KFGZ.FW.W.0017.000000T0000Z-110603T0300Z/ COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-WESTERN MOGOLLON RIM (FIRE WEATHER ZONE 115)- EASTERN MOGOLLON RIM (FIRE WEATHER ZONE 116)- WHITE MOUNTAINS (FIRE WEATHER ZONE 117)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 806 PM MST THU JUN 2 2011 ...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AT 8 PM MST THIS EVENING... * AFFECTED AREA: MOGOLLON RIM...WHITE MOUNTAINS...OAK CREEK AND SYCAMORE CANYONS...COCONINO PLATEAU...LITTLE COLORADO RIVER VALLEY...NORTHEAST PLATEAUS AND MESAS...BLACK MESA...CHINLE VALLEY...CHUSKA MOUNTAINS AND DEFIANCE PLATEAU. * TIMING: THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. * 20-FOOT WINDS: CONTINUE TO DECREASE BELOW CRITICAL FIRE WEATHER VALUES. * RELATIVE HUMIDITIES: MOST AREAS CONTINUE TO SEE RELATIVE HUMIDITY VALUES BELOW 15 PERCENT THIS EVENING...HOWEVER VALUES WILL IMPROVE SOMEWHAT OVERNIGHT...HOWEVER THE RECOVERY WILL REMAIN POOR WITH MAX RELATIVE HUMIDITY VALUES REACHING INTO THE UPPER 20S TO MID 30S. $$ HTTP://WEATHER.GOV/FLAGSTAFF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 2, 3:53 AM MST, 21 minutes earlier.
Area forecast discussion, Jun 2, 3:53 AM MST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 353 AM MST THU JUN 2 2011 .SYNOPSIS...A LOW PRESSURE TROUGH MOVING SLOWLY THROUGH THE WESTERN STATES WILL BRING BREEZY TO WINDY SOUTHWESTERLIES TO NORTHERN ARIZONA TODAY. SEASONABLY WARM TEMPERATURES WITH DRY HUMIDITY LEVELS AND BREEZY SOUTHWESTERLY WINDS WILL CONTINUE THROUGH THE WEEKEND. && .DISCUSSION...SKIES HAVE CLEARED ACROSS MUCH OF NORTHERN ARIZONA OVERNIGHT AS CLOUD HAS SHIFTED EASTWARD. THOUGH MOST OF THE ENERGY ASSOCIATED WITH A PASSING TROUGH WILL REMAIN WELL NORTH OF THE STATE TODAY...PRESSURE GRADIENTS WILL STILL BE STRONG ENOUGH FOR ANOTHER DAY OF GUSTY SOUTHWEST WINDS. THE STRONGEST WINDS ARE ANTICIPATED TO OCCUR OVER THE LITTLE COLORADO RIVER VALLEY AND NORTHWARD TO THE FOUR CORNERS REGION...WHERE A WIND ADVISORY IS IN EFFECT FOR A GOOD PORTION OF THE DAYTIME HOURS TODAY. FOR FRIDAY INTO EARLY NEXT WEEK...ANOTHER STORM SYSTEM LOOKS TO SET UP JUST OFF THE CALIFORNIA COASTLINE. WITH HIGH PRESSURE TO OUR EAST...A WARMING SOUTHERLY FLOW IS ANTICIPATED TO JOIN THE PERSISTENT DAYTIME BREEZES. IN ADDITION...ENOUGH MID- LEVEL MOISTURE MAY WORK ITS WAY INTO THE STATE (PRIMARILY FAR EASTERN ARIZONA) FOR A FEW HIGH BASED SHOWERS/THUNDERSTORMS TO DEVELOP FOR SUNDAY AND MONDAY. KEEPING THE REMAINDER OF THE EXTENDED FORECAST GENERALLY DRY WITH NEAR NORMAL TEMPERATURES. && .AVIATION...FOR THE 12Z PACKAGE...VFR CONDITIONS WILL CONTINUE OVER THE NEXT 24 HOURS UNDER JUST A FEW HIGH CIRRUS CLOUDS. SOUTHWEST WINDS OF 15-30 KT WITH GUSTS 25 TO 35 KT WILL DEVELOP MIDDAY AND CONTINUE UNTIL SUNSET. THE STRONGEST WINDS WILL BE LOCATED ALONG AND NORTH OF THE MOGOLLON RIM. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...TODAY AND FRIDAY...SOUTHWEST FLOW ALOFT WILL PERSIST OVER NORTHERN ARIZONA. A WEAK WEATHER DISTURBANCE MOVING THROUGH THE GREAT BASIN TODAY WILL PRODUCE ANOTHER WINDY DAY. IT WILL REMAIN DRY. AS A RESULT...A RED FLAG WARNING IS IN EFFECT TODAY FROM THE MOGOLLON RIM NORTHWARD. ON FRIDAY...IT WILL REMAIN QUITE DRY BUT 20 FOOT WIND SPEEDS ARE EXPECTED TO DECREASE...GENERALLY FALLING JUST BELOW CRITICAL FIRE WEATHER LEVELS. HOWEVER...THE HAINES INDEX WILL RANGE FROM 5 TO 6 ACROSS NORTHEAST ARIZONA AND WITH AFTERNOON 20 FT WIND SPEEDS IN THE 14 TO 18 MPH RANGE THE POTENTIAL FOR DEEP/STRONG PLUME DEVELOPMENT WILL BE FAIRLY HIGH. SATURDAY THROUGH MONDAY...HIGH PRESSURE WILL SLOWLY BUILD OVER THE SOUTHWEST UNITED STATES. NORTHERN ARIZONA WILL SEE WARMING DAYTIME TEMPERATURES AND VERY LOW RELATIVE HUMIDITY VALUES...ESPECIALLY ACROSS NORTHEAST ARIZONA. THE HAINES INDEX WILL RANGE FROM 5 TO 6 ACROSS NORTHEAST ARIZONA ON SATURDAY WITH ONE OF THE DEEPEST MIXED LAYER SO FAR THIS YEAR. THE POTENTIAL FOR DEEP/STRONG PLUME DEVELOPMENT WILL BE HIGH. SOME MID LEVEL MOISTURE AND INSTABILITY IS EXPECTED TO MOVE INTO FAR EASTERN ARIZONA ON SUNDAY BRINGING A SLIGHT CHANCE OF HIGH BASED THUNDERSTORMS...ESPECIALLY OVER THE MOUNTAINS. WINDS WILL BE ON THE INCREASE ON MONDAY AS ANOTHER LOW MOVES SOUTHWARD ALONG THE CALIFORNIA COAST. && .FGZ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING TODAY FROM 11 AM UNTIL 8 PM MST FOR FIRE WX ZONES AZZ107-109>117-138>140. WIND ADVISORY FROM NOON TODAY TO 8 PM MST THIS EVENING FOR AZZ009>014-039-040. && PUBLIC.......................KD AVIATION/FIRE WX.............MCCOLLUM FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jun 2, 3:57 AM MST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 357 AM MST THU JUN 2 2011 AZZ004>018-037>040-030745- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 357 AM MST THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A TROUGH OF LOW PRESSURE MOVING THROUGH THE GREAT BASIN WILL BRING GUSTY SOUTHWEST WINDS AND CONTINUED DRY CONDITIONS TODAY. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY AND A RED FLAG WARNING IS IN EFFECT FOR MOST OF CENTRAL AND NORTHERN ARIZONA. A WIND ADVISORY IS ALSO IN EFFECT FOR THE LITTLE COLORADO RIVER VALLEY NORTHEASTWARD TO THE FOUR CORNERS REGION THROUGH 8 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
Nearby
Red Flag Warnings in Arizona, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.